MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 9 years 10 months post implant of perfix plug, patient was diagnosed with hernia recurrence, adhesions, pain and scar tissue thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.This emdr represents the bard/davol perfix plug (device #2).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2007 - patient was diagnosed with reducible left direct and indirect inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1, #2).Per operative notes, "scar tissue was noted in pubic tubercle, the spermatic cord and hernia sac were dissected down.The indirect hernia sac was excised.A small direct inguinal hernia was reduced.A perfix plug (device #1) was placed into direct hernia space secured.A perfix plug (device #2) was secured in the deep inguinal ring and sutured.The on-lay patch was secured to pubic tubercle.The ilioinguinal nerve was divided as it was running through scar tissue in line of dissection." (b)(6) 2017 - patient was diagnosed with recurrent right and left inguinal hernia thereby underwent laparoscopic repair with implant of synthetic meshes and explant of perfix plugs (device #1, #2).Per operative notes, "on right side, adhesions were noted to the peritoneum.A large hernia was noted and noted to be direct.The previous unknown plug was visible and adherent to multiple structures and were not unidentifiable these were taken down as possible.Bleeding was noted and controlled as the bladder was completely adhesed to peritoneum.On left side, upon entering was difficulty was noted due to scarring.Another mesh plug (device #1, #2) was noted.An indirect hernia was noted.The peritoneum was significantly attached to the plug mesh (device #1, #2) and was dissected out.The preperitoneal space was created a piece of a synthetic mesh was placed covering the hernia defect.Another piece of a synthetic mesh was placed on the right side covering the defect." attorney alleged that the patient had adhesions, pain, hernia recurrence, scar tissue, bladder repair, vasectomy and emotional injuries.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21456266
Report Number1213643-2025-090107
Device Sequence Number12747025
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)110728(10)43GQD096
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2011
Device Catalogue Number0112770
Device Lot Number43GQD096
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale